Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 110, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 2, 2004, 1:17 PM MDT for El Paso County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 1:17 PM MDT (19:17 UTC)
- Expired
- Jul 2, 2004, 2:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Denver radar (KFTG), 72 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 021917 SVRPUB COC041-022015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 117 PM MDT FRI JUL 2 2004 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 215 PM MDT * AT 111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL EL PASO COUNTY...AND WAS MOVING EAST AT 5 MPH. * SOME LOCATIONS AFFECTED WILL BE... RURAL NORTHERN EL PASO COUNTY THROUGH 215 PM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3917 10458 3905 10453 3907 10410 3928 10415 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:30 AM MDT, 9 hours 47 minutes earlier.
Area forecast discussion, Jul 2, 3:30 AM MDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 330 AM MDT FRI JUL 2 2004 .SHORT TERM... (TODAY AND TONIGHT) UPPER RIDGE BUILDS ACROSS THE AREA TODAY...WITH MID AND UPPER LEVELS CONTINUING TO DRY OUT AND WARM UP. LOW LEVELS STILL FAIRLY MOIST... ESPECIALLY OVER THE EASTERN MOUNTAINS AND PLAINS. WAS TEMPTED REMOVE POPS FROM MANY AREAS...BUT WITH ETA STILL SHOWING SOME MODERATE CAPES OVER THE PLAINS AND GIVEN YESTERDAYS ISOLATED CONVECTION... WILL RETAIN THE LOW POPS ALREADY IN THE GRIDS. MAX TEMPS SHOULD CONTINUE TO WARM ANOTHER 3-5 DEGF AS 700 MB TEMPS RISE. CURRENT GRIDS IN FINE SHAPE...WITH ONLY A FEW MINOR ADJUSTMENTS TO THE FIRE WEATHER PARAMETERS MADE. --PETERSEN .LONG TERM... (SATURDAY THROUGH NEXT THURSDAY) INHERITED LONG TERM FORECAST GENERALLY ON TRACK WITH ONLY MINOR ADJUSTMENTS MADE...ESPECIALLY FROM MONDAY INTO TUESDAY. MAIN DIFFERENCE FROM LAST NIGHTS MODEL RUNS IS THAT NORTHERLY SURGE MAY BE A BIT MORE PRONOUNCED FROM MONDAY NIGHT INTO TUESDAY INSTEAD OF SUNDAY NIGHT INTO MONDAY. IN ANY CASE...GOING FORECAST OF ISOLATED TO OCCASIONALLY SCATTERED MAINLY AFTERNOON AND EVENING POPS ALONG WITH TEMPERATURES NOT STRAYING MUCH FROM CLIMATOLOGY (ALTHOUGH TUESDAY MAY BE A BIT UNDER CLIMATOLOGICAL AVERAGES IF FRONT IS AS HEALTHY AS DEPICTED WHILE MONDAY MAY BE WARMER THAN EARLIER ANTICIPATED) APPEARS THE WAY TO GO. && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 2, 6:55 AM MDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 655 AM MDT FRI JUL 2 2004 COZ058>089-093>099-031300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 655 AM MDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH THE GREATEST CHANCE FOR STORMS OVER THE EASTERN MOUNTAINS. ANY STORMS THAT FORM TODAY MAY PRODUCE WIND GUSTS TO 40 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY. ISOLATED TO OCCASIONALLY SCATTERED MAINLY HIGHER TERRAIN THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:02 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 58 min |
| Jul 1, 8:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 86 min |
| Jul 2, 3:39 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 81 min |
| Jul 2, 4:23 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 67 min |
| Jul 2, 5:00 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 90 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.